Bactrim User Reviews

Bactrim - User Reviews

Bactrim User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Bactrim sorted by most helpful. Patient Discussions FAQs


Comment from: 19-24 on Treatment for less than 1 month (Patient) Published: June 09

I was prescribed this in a 3 day dose to get rid of my UTI quick, the only problem is I was then sick from the medicine for the next week. I was nauseated, running a fever, tired, body chills and aches. This medicine messes you up. Yes, it did get rid of my UTI but I definitely DON'T think it was worth it.

Comment from: aj154327, 19-24 on Treatment for 1-2 years (Patient) Published: February 02

I take bactrim for acne and its a miracle worker!

Comment from: Cari, 45-54 on Treatment for less than 1 month (Patient) Published: November 23

I have a strong tolerance for most medicine, but this drug made me so sick. I truly thought I would have to go to the ER. I only took two of the pills in one day (10 hours apart) and my system was so messed up. Terrible stomach cramps and pains. Had to spend the day laying down. Symptoms went on for a good two days. I think this drug should be illegal. Don't take it!!

Comment from: 19-24 on Treatment for less than 1 month (Patient) Published: May 18

I had taken this drug for 10 days... on the 10th day I broke out in a major rash. I have never been allergic to anything in my life so I brushed it off. I ended up getting another skin infection and the doc prescribed this again I took the first dose and within an hour I had a rash, fever, my face and neck was swollen and the infected area of my skin actually got worse. I ended up in the hospital for 3 days because of the reaction I had to this medicine. While it might work for some people I would warn others to be cautious about taking it.

Comment from: jendipi, 35-44 on Treatment for less than 1 month (Patient) Published: December 23

I was prescribed Bactrim to treat a staph infection on my face. I felt like I was constantly coming down with the flu the entire week I was on the medicine but attributed it to the staph. After stopping taking the medicine on dr.'s orders, I broke out into a rash that eventually covered my entire body. I went to the dr. and was hospitalized to try to flush the medicine out of my body. I also had a high fever and was very dehydrated. I am out of the hospital but still have the rash trying to come back. I'm on steroids and a strong antihistimine to try to counter the effect.

Related Reading: flu

Comment from: 25-34 on Treatment for less than 1 month (Patient) Published: November 30

I began taking this drug for a MRSA infection on my arm. I was on it for 2 days and I broke out in a rash all over my body. It was helping my infection, but not worth the pain of dealing with a rash head to toe. The doctor told me to continue it and if it got worse they would switch it. Well it got worse with Day 3 morning pill, so I called and was switched to Doxycycline. I hope this one does better. But I was told to wait 5-10 before rash would be gone.

Comment from: 35-44 on Treatment for less than 1 month (Patient) Published: November 10

please be careful when taking this drug. due to high potency of it's contency while taking this drug, the medication shut-down my kidneys and also gave me heart problems. thankfully all is well now and needless to say i will no longer take the drug bactrim nor anything with "sulfa" in it.

Comment from: AlanaJo, 19-24 on Treatment for less than 1 month (Patient) Published: September 09

Twice this year I have developed severe staph/strep infections around my mouth (I'm immune supressed). The first time I was on a different antibiotic for 17days which didn't make any difference before we switched to bactrim. Within days I started looking human again. This time its worked just as fast, although I've been very nauseous. I've extremely sensitive to side-effects so its surprising I haven't gotten a worse reaction. Even so, it works well enough to be worth it, imo. (I've also been using Altabax for the staph/strep)

Published: May 05

My daughter was prescribed this medication for a skin infection and suffered stomach cramps and developed a rash/hives all over her body. I do NOT recommend!!

Comment from: fawncarey, 25-34 on Treatment for less than 1 month (Patient) Published: April 13

had a severe reaction still battling it now skin on hands is pelling off and severe joint pain that comes back as soon as i was done with steroids rash on elbows scared to dealth right now


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations